An inverse eigenvalue problem for Jacobi matrices

Haixia Liang*, Erxiong Jiang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)


In this paper, we discuss an inverse eigenvalue problem for constructing a 2n × 2n Jacobi matrix T such that its 2n eigenvalues are given distinct real values and its leading principal submatrix of order n is a given Jacobi matrix. A new sufficient and necessary condition for the solvability of the above problem is given in this paper. Furthermore, we present a new algorithm and give some numerical results.

Original languageEnglish
Pages (from-to)620-630
Number of pages11
JournalJournal of Computational Mathematics
Issue number5
Publication statusPublished - Sept 2007
Externally publishedYes


  • Eigenvalue problem
  • Inverse eigenvalue problem
  • Jacobi matrix
  • Symmetric tridiagonal matrix

Cite this